Airport worker is well; claimed having body aches, headache after taking COVID vaccine

Jeetend Prasad who has recovered from COVID 19 vaccine jab enjoying his time in Labasa Town. Picture: SERAFINA SILAITOGA

Labasa airport worker Jeetend Prasad claims he suffered body aches and headache for a period of two days after a jab of the Oxford/AstraZeneca COVID-19 vaccine.

The Fiji Link employee who is based at the Waiqele Airport said he received his injection on Friday afternoon and started feeling sick by midnight.

“I had body aches and wanted to vomit and also suffered headache so I kept drinking water and Panadol,” Mr Prasad said.

“But the nurses told me after the injection that I will feel some side effects so there were times when I wanted to vomit but couldn’t.

“So by Sunday noon, all was well and I started getting better. I didn’t have any more body pain or headache.”

During the interview yesterday, Mr Prasad was well and doing his shopping around Labasa Town.

Ministry of Health permanent secretary Dr James Fong said the side effects, if occurs, tend to last between 24 to 72 hours.

“They occur because the body has produced new cells that act as soldiers to combat the infection it is intended to protect us from,” Dr Fong said.

“Some people react with side effects which mean that the vaccines we are using are working, but the lack of side effects does not mean that the vaccines are not effective.

“It only means that we are not all the same and some people’s body will react to the presence of new soldier cells in a different way to others.”

More Stories